MAUDE Adverse Event Report: CLINISYS INC. SUNQUEST BLOOD BANK

CLINISYS INC. SUNQUEST BLOOD BANK
Model Number 11.0.2
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This constitutes a malfunction of the sim ovision_f driver associated with the blood bank medical device.The investigation has shown that the reported incident only occurs when sim receives an incomplete message due to a read timeout while receiving data from an instrument.In this specific scenario, the sim ovision_f driver received an incomplete message (completion record missing) when a read timed out after 30 seconds and delivered partial results to the lab system flagged with an error message of "timed out." results from sim that include an error message are not processed further by the lab system (the error may be logged on the lab system).When the instrument sent the next message to the still running sim ovision_f driver on a different patient, information held in memory from the incomplete message was combined with the new message and delivered to the lab system.In addition, it was found that the issue will occur with the following ortho vision instrument models that are using the ovision_f driver: ortho vision, ortho vision max, ortho vision swift, ortho optix reader.There have been no instances of harm to patients reported.Root cause: the sim ovision_f driver versions 1.00 to 1.09 have a design error that fails to appropriately handle residual memory issues when a timeout occurs, preventing the sim message from processing due to an incomplete transfer from the instrument.Clients using this software with the ovision_f driver were notified in the clinisys notification titled psn-25-01.The clinisys team has documented the issue in change request 348918 and the fix will be available upon client request.Note: our initial mdr submission, emailed on march 18, 2025, was not accepted because we were unable to use the legacy fda electronic submission gateway (esg) due to unresolved technical issues.The report was subsequently submitted as soon as feasible using the new esg system.
 
Event or Problem Description
Clinisys recently identified an issue involving blood bank with sunquest instrument manager (sim).The issue occurs when a laboratory instrument sends an incomplete message for a sample.This triggers a read timeout in our sim ovision_f driver after 30 seconds, resulting in a "timed out" error message for that initial sample.However, the driver can retain the partial data transfer in memory, leading to potential data merging with the subsequent sample's transmission.There have been no instances of harm to patients reported.

Brand Name
SUNQUEST BLOOD BANK
Common Device Name
BLOOD BANK
Manufacturer (Section D)
CLINISYS INC.
3300 e. sunrise dr.
tucson AZ 85718
Manufacturer (Section G)
CLINISYS INC.
3300 e. sunrise dr.
tucson AZ 85718
Manufacturer Contact
steven bishop
3300 e sunrise dr
tucsom, AZ 85718
5205702062
MDR Report Key21861540
Report Number2029302-2025-00001
Device Sequence Number4695443
Product Code MMH
UDI-Device IdentifierB236BB11020
UDI-Public+B236BB11020/$$711020014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK160005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11.0.2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown